You are on page 1of 2

Endocrine PPT Questions

Study online at quizlet.com/_jpc3d


1.

The client being admitted with primary adrenal insufficiency provides the nurse with a list of home medications. Which medication would the nurse question? A.Prednisone (Orasone) B.Ginseng C.Mitotane (Lysodren) D) Testosterone The client diagnosis with Type I diabetes is complaining of a dry mouth, extreme thirst, and increased urination. Which action should the nurse implement? A.Administer one amp of intravenous 50% glucose. B.Prepare to administer intravenous regular insulin. C.Inject Humulin N subcutaneously in the abdomen. D.Hang an intravenous infusion of D5W at a keep open rate. The emergency department nurse is caring for a client in an Addisonian crisis. Which intervention should the nurse impliment first? A) Draw serum electrolyte levels B) Administer Methylprednisolone (SoluMedrol) IV C) Start an 18 gauge catheter with NS D) Ask the client what medications he/she is taking

Mitotane is a medication that suppresses adrenal functioning. The nurse would question this medication in a patient with adrenal insufficiency.

4.

2.

The client's signs and symptoms indicate the clients is experiencing diabetic ketoacidosis (DKA), which is treated with intravenous regular insulin.

The female client diagnosed with Hodgkin's disease is prescribed vincristine (Oncovin), a vinca alkoid. Since the last treatment the client complains that she cannot wear her rings or most of her shoes because of weight gain. Which action should the nurse take first? A. Administer a diuretic before the Oncovin to prevent fluid overload. B. Monitor the client for signs of infection. C. Discuss a low-sodium diet with the client. D. Weight the client and report the findings to the oncologist. The HCP ordered Lasix for a client diagnosed with SIADH. Which laboratory test would be monitored to determine the effectiveness of the medication? A. Serum Sodium levels B. Serum Potassium levels C. Creatine Levels D. Serum ACTH levels The nurse is administering medications, which medication would the nurse question? A) Morphine sulfate, an opioid, to a client diagnosed with pancreatitis B) Diphenhydramine (Benadryl), an H1 blocker; to a client with an allergic reactin C) Methylprednisolone (Solu-Medrol), a glucocorticoid, to a client with type 2 diabetes D) Vasopressin (DDAVP), a hormone, to a client diagnosed with diabetes insipidus

D. Vincristine, the phenothiazines, antidepressants, thiazide diuretics, and smoking are known to stimulate the pituitary gland, resulting in an overproduction of vasopressin. The client's symptoms indicate SIADH. The nurse should assess the weight gain, hold the medication, and notify the HCP.

5.

3.

C) The nurse must treat an Addisonian crisis as all other shock situations. IV and fluid replacement are imperative for the prevention and treatment of shock.

In SIADH, the body retains too much water. Elevated fluid levels in the body result in dilutional hyponatremia. Hyponatremia can cause seizures and other nervous system dysfunction. The sodium level is monitored to determine the effectiveness of the intervention. A) Morphine can cause spasms of the pancreatic ducts and the sphincter of Oddi. B)this is an approprirate drug to give for an allergic reaction C) DM patients may require steroid therapy (however, steroid could increase glucose levels, thus, montoring would be appropriate with this therapy) D) Vasopressin is THE hormone that is lacking in pts diagnosed with DI

6.

7.

The nurse is discussing the oral hypoglycemic medication Micronase with the client diagnosed with Type 2 diabetes. Which should the nurse discuss with the client? A. Instruct the client to take oral hypoglycemic medication with food. B. Explain that hypoglycemia will not occur with oral medications. C. Tell the client to notify the HCP if a headache, nervousness, or sweating occurs. D. Recommend the client check the ketones in the urine every morning. The nurse is discussing the thyroid hormone levothyroxine (Synthroid) with a client diagnosed with hypothyroidism. Which intervention should be included in the client teaching? A. Discuss the importance of not using iodized salt. B. Explain the importance of not taking medication with grapefruit juice. C. Instruct the client to take the medication in the morning. D. Teach the client to monitor daily glucose levels.

A. The oral hypoglycemic medication should be administered with food to decrease gastric upset.

9.

8.

C. The medication should be taken in the morning to decrease the incidence of drugrelated insomnia.

The nurse is teaching a client with Type 1 Diabetes how to use an insulin pen injector. Which information should the nurse discuss with the client? A) Instruct the client to dial in the number of insulin units needed to inject B) Demonstrate the proper way to draw up the insulin in an insulin syringe C) Discuss that the insulin pen injector must be used in the abdominal area only D) Explain that the traditional insulin syringe is less painful than the injector pen The overweight client diagnosed with type 2 diabetes reports to the clinic nurse that she has lost 35 lbs in the last 4 months. What action should the nurse implement first? A) Determine if the client has had an increase in hypoglycemic reactions B) instruct the client to make an app with the healthcare provider C) Ask the client if he has been trying to lose weight or has it happened naturally D) Compare the clients last weight in the chart with the weight obtained in the clinic

A) The insulin pen injector resembles a fountain pen. It contains a disposable needle and insulin filled cartridge. When the client operates the insulin pen, the correct dose is obtained by turning the dial to the number of insulin units needed.

10.

A) Changes in weight will affect the amount of meds needed to control blood glucose. The nurse should determine if the client's medication dose is too high by determining f the client has had an increase in hypoglycemic reactions.